MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 36"(90CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 36"(90CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP370T
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an ob-gyn procedure on an unknown date and suture was used.It was reported that last week during a labor and delivery case, the needle popped off the suture.Needle was removed from the patient.Another suture was opened and the needle popped off as the package was opened.Case was completed with a like device.No patient harm was reported.Product is available for return.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/1/2025 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: was the needle piece(s) retrieved during the same procedure? - yes - were x-rays taken to locate the needle piece(s)? - no - what measures were implemented to retrieve the broken piece? - it remained visible and was easily removed with instrument - was there any additional tissue damage resulting from the search for the needle piece? - no - could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided - yes, i would be happy to.The customer has the suture and needle that separated during the procedure as well as 9 individual eaches of that same lot # that we would like to send back for analysis.This has been shipped back and should deliver tomorrow.Tracking # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/30/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Nine representative unopened samples and one empty open foil were received for analysis.Product code pdp370t.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment, and the pull force results were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PDS PLUS SUTURE 36"(90CM) 0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21741724
Report Number2210968-2025-03372
Device Sequence Number8735085
Product Code NEW
UDI-Device Identifier10705031048195
UDI-Public(01)10705031048195(17)270831(10)SKMCQH
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP370T
Device Lot NumberSKMCQH
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown